MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 32MM X 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 32MM X 48MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71339548
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to unknown reasons.Liner explanted.Further information requested.
 
Event or Problem Description
It was reported that the patient was participating on the "multi-center, randomized controlled study of efficacy and safety of the oxinium dh total hip replacement system in subjects with non-inflammatory arthritis study" and underwent a revision surgery of the head, shell and liner due to unknown reasons.
 
Additional Manufacturer Narrative
The devices, used in treatment were not returned for evaluation, reporting event could not be confirmed.A clinical evaluation was conducted and confirms no clinically relevant supporting documentation was provided; therefore, a thorough medical investigation could not be performed.Reportedly, the root cause of the revision was unknown.It was communicated that the ¿patient was part of the control group for the ox on ox tha study and had complications¿; however, further detailed were unknown.The patient impact beyond the reported revision could not be determined.Should clinical documentation become available in the future, the clinical/medical task may be re-evaluated.No further medical assessment is warranted at this time.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Factors and/or potential causes that could contribute to the reported event have been identified in the risk management file, include but not limited to abnormal motion over time, bone degeneration fit/sizing, lack of ingrowth, traumatic injury.And surgical complication.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.Factors and/or some potential probable causes that could contribute to the reported event include but not limited to overuse or excessive pressure on the joint, injury, infection and/or patient condition.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint.

Brand Name
R3 0 DEG XLPE ACET LNR 32MM X 48MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9187374
Report Number1020279-2019-03643
Device Sequence Number1724539
Product Code MBL
UDI-Device Identifier03596010598790
UDI-Public03596010598790
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71339548
Device Catalogue Number71339548
Device Lot Number17JM04606
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer09/18/2019
08/07/2020
Initial Report FDA Received Date10/14/2019
Supplement Report FDA Received Date02/25/2020
08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;